Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 185, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 2, 2014, 8:12 PM EDT for Randolph County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 8:12 PM EDT (00:12 UTC)
- Expired
- Sep 2, 2014, 9:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:25 PM EDT | TSTM WND DMG | 4 S Franklinville, NC | PROPERTY OWNER REPORTED THAT A COUPLE PINE TREES WERE DOWNED. |
| Sep 2, 8:25 PM EDT | TSTM WND DMG | 4 S Ulah, NC | TREE BLOWN DOWN NEAR THE INTERSECTION OF WILLIAMS FARM RD AND NC134. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS52 KRAH 030012
SVRRAH
NCC151-030100-
/O.NEW.KRAH.SV.W.0185.140903T0012Z-140903T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
812 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 812 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR ASHEBORO...AND MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...
FRANKLINVILLE...STALEY...COLERIDGE AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3588 7954 3572 7955 3559 7955 3557 7994
3572 7999
TIME...MOT...LOC 0012Z 258DEG 19KT 3567 7989
$$
773 follow-up statements
814
WWUS52 KRAH 030029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT TUE SEP 2 2014
NCC151-030100-
/O.CON.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
829 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN RANDOLPH COUNTY...
AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ASHEBORO...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...FRANKLINVILLE...
STALEY...COLERIDGE AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3588 7954 3572 7955 3559 7955 3557 7986
3574 7990
TIME...MOT...LOC 0028Z 258DEG 19KT 3568 7976
$$
77216
WWUS52 KRAH 030041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT TUE SEP 2 2014
NCC151-030100-
/O.CON.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
841 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN RANDOLPH COUNTY...
AT 841 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF THE NORTH CAROLINA ZOO...MOVING EAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...RAMSEUR...FRANKLINVILLE... STALEY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3588 7954 3572 7955 3560 7955 3558 7976
3557 7982 3577 7983
TIME...MOT...LOC 0041Z 257DEG 19KT 3570 7967
$$
77492
WWUS52 KRAH 030057
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT TUE SEP 2 2014
NCC151-030107-
/O.EXP.KRAH.SV.W.0185.000000T0000Z-140903T0100Z/
RANDOLPH NC-
857 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL
EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3588 7954 3572 7955 3560 7955 3558 7976
3557 7982 3577 7983
TIME...MOT...LOC 0056Z 258DEG 19KT 3570 7967
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 8:05 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 2, 8:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 805 PM EDT TUE SEP 2 2014 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL EXTEND OVER THE REGION TODAY. A WEAK SURFACE FRONT WILL SETTLE SOUTHWARD ACROSS CENTRAL NC ON WEDNESDAY. HIGH PRESSURE WILL BUILD BACK OVER THE AREA FOR THE REMAINDER OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM TUESDAY... LITTLE CHANGE REQUIRED TO NEAR TERM FORECAST BASED ON UPPER AIR AND SATELLITE ANALYSIS. MID-UPPER RIDGE REMAINS ANCHORED OVER THE SE U.S. WITH THE 850MB AND 700 MB ANTI-CYCLONE CENTERED OVER THE SAVANNAH RIVER VALLEY. THE POSITION OF THIS HIGH AND STRENGTH (322-323DM) SUPPORT AFTERNOON TEMPS WELL INTO THE 90S ACROSS CENTRAL NC. THESE HOT TEMPERATURES COMBINED WITH THE HUMIDITY WILL CREATE HEAT INDICES IN THE 100-104 DEGREE RANGE FOR LOCATIONS GENERALLY ALONG AND EAST OF HIGHWAY 1 WITH THE HIGHEST VALUES EXPECTED IN THE SANDHILLS. IN ADDITION...THE HOT AND HUMID AIR MASS WILL YIELD MODERATE INSTABILITY. THIS SHOULD INITIATE/SUPPORT ISOLATED CONVECTION PRETTY MUCH ANYWHERE IN THE FORECAST AREA. THE CHANCES FOR CONVECTION WILL LIKELY INCREASE TOWARD SUNSET AS A S/W IN THE NORTHERN STREAM PASSES TO OUR NORTH...DRAGGING A WEAK SURFACE BOUNDARY TOWARD OUR NORTHERN COUNTIES. THIS FEATURE INTERACTING WITH AVAILABLE LOW LEVEL MOISTURE/INSTABILITY SHOULD MAINTAIN A FEW SHOWERS/STORMS THIS EVENING ACROSS THE NORTHERN PIEDMONT...AND POSSIBLY WELL PAST MIDNIGHT OVER THE REST OF THE FORECAST AREA. A STRONG OR SEVERE STORM MAY OCCUR LATE THIS AFTERNOON AS LOW LEVEL LAPSE RATES WILL BE IN THE 9-10 DEGREE RANGE...SUPPORTIVE OF A LOCALIZED DOWNBURST. THE BIG STORY MAY BE THE AMOUNT OF LIGHTNING ASSOCIATED WITH THE STORMS. DUE TO PROJECTED PARAMETERS ALOFT...A STORM OR TWO MAY PRODUCE FREQUENT TO EXCESSIVE AMOUNT OF LIGHTING STRIKES...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 AM TUESDAY... THE WEAK FRONTAL ZONE...MAINLY JUST SURFACE TROUGH...WILL SETTLE OVER CENTRAL ON WEDNESDAY AS ITS PRIMARY SHORTWAVE LIFTS WELL OFF TO THE NORTHEAST. THE AXIS OF HIGHER PW NEAR 2 INCHES WILL SHIFT SOUTH ACROSS THE SOUTHERN TIER OF THE AREA. WEAK WESTERLY FLOW ALOFT MAY CONTAIN A DISTURBANCE OR TWO TO HELP TRIGGER SCATTERED SHOWERS AND STORMS...MAINLY ALONG AND SOUTH OF THE SURFACE TROUGH WHERE MODERATE INSTABILITY WILL DEVELOP. THE AIRMASS WONT CHANGE MUCH ON WEDNESDAY BUT H85 TEMPS ARE KNOCKED BACK A DEGREE OR TWO...AND ADDITIONAL CLOUD COVER SHOULD ALSO HELP TO KEEP HIGHS IN THE LOWER 90S. OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 255 PM TUESDAY... FOR THU/FRI: CONTINUED WARM/HUMID WITH DAILY SCATTERED SHOWERS AND STORMS. AT THE SURFACE... THE WEAK FRONTAL ZONE WILL LIKELY HAVE WASHED OUT BY THU MORNING... AND THE SURFACE HIGH CENTERED OFF THE SOUTHEAST COAST WILL INTRODUCE A MOIST CONFLUENT LOW LEVEL FLOW OFF THE ATLANTIC INTO NC. A POSITIVELY TILTED TROUGH WILL SHIFT FROM MT/DAKOTAS/SCENTRAL CANADA EARLY THU ACROSS ONT/QUE BY FRI NIGHT... PROPELLING A COLD FRONT THROUGH THE GREAT LAKES/MID MISS VALLEY. AS THE FLAT RIDGE HOLDS ACROSS THE SOUTHEAST/MIDSOUTH/GULF STATES HOWEVER... WE'LL STAY WITHIN AN ENVIRONMENT CHARACTERIZED BY WEAK SHEAR AND MODERATE INSTABILITY (TEMPERED BY WARM MID LEVELS). PW VALUES SHOULD STAY ABOVE NORMAL AT 1.7-1.9"... NOT UNEXPECTED GIVEN THE TROPICAL NATURE OF THE INCOMING AIR MASS... AND SUFFICIENT TO SUPPORT SCATTERED CONVECTION ALONG THE SEA BREEZE... DYING FRONTAL ZONE... OR ANY OTHER SUBTLE BOUNDARY. WILL RETAIN AFTERNOON AND EVENING STORM CHANCES BOTH DAYS... WITH TEMPS HOLDING ABOUT A CATEGORY ABOVE NORMAL AS THICKNESSES STAY AROUND 10 M ABOVE NORMAL. FOR SAT-TUE: STILL EXPECT A TRANSITION FROM THE WARM/HUMID WEATHER TO MORE SEASONABLE CONDITIONS LATE IN THE WEEKEND. THE INITIAL MID LEVEL TROUGH OVER ERN QUEBEC WILL CONTINUE SHIFTING EAST OVER THE MARITIMES... WHILE A STRONG SLUG OF STRONG VORTICITY EMANATING FROM A STRONG COLD VORTEX OVER THE BEAUFORT SEA WILL PUSH EASTWARD CLOSE ON ITS HEELS... CROSSING HUDSON BAY ON SUNDAY. THIS SHOULD PUSH THE SURFACE COLD FRONT TO JUST NW OF NC BY SUN... AND WELL INTO THE STATE BY EARLY MON. BOTH THE GFS AND ECMWF TRACK THEIR COOL PARENT HIGHS OVER THE ST LAWRENCE VALLEY/SRN QUEBEC MON/TUE... WITH THE COLD FRONT PUSHING TO ERN NC AND ACROSS NWRN SC. THIS MODEL AGREEMENT LEADS TO GROWING CONFIDENCE THAT THE PARENT HIGH WILL BE DENSE ENOUGH TO PUSH THIS COOLER AIR WELL INTO CENTRAL NC... ALTHOUGH IT MAY NOT HAPPEN UNTIL LATE SUN NIGHT INTO MON MORNING. WILL FOLLOW THIS TREND WITH TEMPS HOLDING ABOVE NORMAL SAT/SUN (BUT NOT AS WARM IN THE NORTH SUN DUE TO MORE CLOUDS) WITH HIGHS IN THE MID 80S TO NEAR 90... BUT THEN EXPECT TEMPS TO PLUNGE FOR MON/TUE WITH THICKNESSES DROPPING TO 10-20 M BELOW NORMAL... YIELDING HIGHS NEAR 80 TO LOWER 80S. REGARDING PRECIP CHANCES... WE'RE LIKELY TO SEE SCATTERED TO PERHAPS NUMEROUS SHOWERS AND STORMS LATE SAT THROUGH AT LEAST SUN NIGHT... BOTH ALONG THE PREFRONTAL PIEDMONT TROUGH AND AHEAD OF AND WITH THE FRONT ITSELF. SHOWER/STORM CHANCES ARE EXPECTED TO PEAK SUN AFTERNOON. WITH THE MID LEVEL TROUGH AXIS SWINGING THROUGH THE REGION MON... WE MAY SEE LINGERING CHANCES FOR RAIN ESPECIALLY SOUTH AND EAST. THE SURFACE RIDGE NOSING IN FROM THE NORTH LATE MON INTO TUE ACCOMPANIED BY LOWERING PW VALUES SHOULD MEAN MOSTLY DRY WEATHER TUE... AS THE MID LEVEL TROUGH AXIS LIFTS NE AWAY FROM THE REGION FOLLOWED BY WEAK MID LEVEL SHORTWAVE RIDGING OVER THE CAROLINAS. -GIH && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 803 PM TUESDAY... SCATTERED SHOWERS AND STORMS CONTINUE ACROSS THE AREA... BUT ARE NOT CURRENTLY AFFECTING ANY TERMINALS. A FEW STORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS AS A WEAK BOUNDARY APPROACHES THE AREA FROM THE NORTHWEST. SUB-VFR CONDITIONS WITH LOW CLOUDS/FOG ARE POSSIBLE EARLY WEDNESDAY AT KFAY AND KRWI WHERE LOW LEVEL MOISTURE REMAINS HIGH... PARTICULARLY AT KFAY WHERE 1-2 INCHES OF RAIN FELL THIS EVENING. SCATTERED CONVECTION WILL BE MORE PROMINENT WEDNESDAY AFTERNOON- EVENING...MAINLY ACROSS THE SOUTHERN COUNTIES INCLUDING IN VICINITY OF THE KFAY TERMINAL. OTHERWISE VFR CONDITIONS ARE EXPECTED TYPICAL SUMMERTIME WEATHER CONDITIONS ANTICIPATED THURSDAY THROUGH SATURDAY WITH AREAS OF EARLY MORNING FOG AND LOW CLOUDS GIVING WAY TO VFR CONDITIONS ASIDE FROM SUB-VFR CONDITIONS IN VICINITY OF SCATTERED AFTERNOON-EARLY EVENING CONVECTION. ON SUNDAY...A FRONT WILL BE APPROACHING FROM THE NW. THIS WEATHER SYSTEM WILL LIKELY ENHANCE THE PROBABILITY OF CONVECTION ACROSS CENTRAL NC. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...BLS LONG TERM...HARTFIELD AVIATION...SEC/WSS
Hazardous weather outlook, Sep 2, 10:38 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT TUE SEP 2 2014 NCZ007>009-021>025-038-039-030930- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH- 1038 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ010-011-026>028-040-041-043-030930- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON- 1038 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF THE PIEDMONT AND COASTAL PLAIN THIS AFTERNOON. IF YOU HAVE OUTDOOR PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY HYDRATED...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON WEDNESDAY...MAINLY ACROSS THE COASTAL PLAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-073>078-083>086-088-089-030930- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE NEAR OR EXCEED 100 DEGREES ACROSS PORTIONS OF THE SOUTHERN PIEDMONT... THE SOUTHERN COASTAL PLAIN... AND SANDHILLS THIS AFTERNOON. IF YOU HAVE OUTDOOR PLANS...BE SURE TO DRINK PLENTY OF WATER TO STAY HYDRATED...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. ALSO...ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH EARLY EVENING. THE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES WILL AGAIN BE AROUND 100 DEGREES ON WEDNESDAY ACROSS THE SOUTHERN PIEDMONT..SANDHILLS AND SOUTHERN COASTAL PLAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 6:38 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 NW CEDAR CREEK 34.99N 78.78W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
TREE DOWN ON CEDAR CREEK ROAD
0335 PM TSTM WND DMG 3 E FAYETTEVILLE 35.06N 78.84W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
TRREE DOWN ON RIVER ROAD
0405 PM TSTM WND DMG 5 WNW CARTHAGE 35.38N 79.49W
09/02/2014 MOORE NC 911 CALL CENTER
TREE DOWN ON ROUTE 24 27 NEAR ROUTE 22.
0415 PM TSTM WND DMG 2 N WHISPERING PINES 35.28N 79.38W
09/02/2014 MOORE NC 911 CALL CENTER
TREE AND POWERLINES DOWN ON VASS-CARTHAGE ROAD
0444 PM TSTM WND DMG 5 SW BONNIE DOONE 35.05N 79.02W
09/02/2014 CUMBERLAND NC FIRE DEPT/RESCUE
TREE DOWN ON REILLY ROAD NEAR SOUTHGATE ROAD.
0445 PM TSTM WND DMG 2 NNW FAYETTEVILLE 35.09N 78.91W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
TREE DOWN ON ROSEHILL DRIVE
0450 PM TSTM WND DMG 1 WNW BONNIE DOONE 35.11N 78.98W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
TREE DOWN ON WELSH PLACE
0455 PM FLOOD 6 SW FORT BRAGG 35.07N 79.06W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
CUMBERLAND CO 911 REPORTED CAR STUCK IN WATER AT
BROOKSHIRE ST AND BAYSTONE RD. FLOODING IS ONGOING.
0515 PM FLASH FLOOD FAYETTEVILLE 35.07N 78.90W
09/02/2014 CUMBERLAND NC 911 CALL CENTER
MULTIPLE ROADS FLOODED INTHE CITY OF FAYETTEVILLE
INCLUDING HULL ROAD...YADKIN ROAD AND BURN CREEK DRIVE.
&&
EVENT NUMBER RAH1401664 RAH1401661 RAH1401666 RAH1401667 RAH1401660
RAH1401662 RAH1401663 RAH1401659 RAH1401665
BLAESSpecial weather statement, Sep 2, 6:55 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT TUE SEP 2 2014
NCZ073-074-083-084-030000-
RICHMOND-MONTGOMERY-ANSON-STANLY-
655 PM EDT TUE SEP 2 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
SOUTHERN MONTGOMERY...ANSON AND SOUTHEASTERN STANLY COUNTIES UNTIL
800 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ANSONVILLE TO WADESBORO TO NEAR CHESTERFIELD...AND MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...POLKTON...MOUNT
GILEAD...ELLERBE...DOBBINS HEIGHTS...LILESVILLE AND MORVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3514 8026 3522 8006 3531 7977 3504 7962
3488 7960 3485 7963 3482 7962 3481 7968
3480 7969 3481 8015 3493 8016
TIME...MOT...LOC 2254Z 251DEG 14KT 3508 8017 3495 8009 3482 8007
77Special weather statement, Sep 2, 7:10 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT TUE SEP 2 2014
NCZ038-073-074-030015-
MONTGOMERY-DAVIDSON-STANLY-
710 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
MONTGOMERY...SOUTHEASTERN DAVIDSON AND NORTHEASTERN STANLY COUNTIES
UNTIL 815 PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PLYLER...OR 12 MILES
NORTHWEST OF ALBEMARLE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...BADIN...DENTON...RICHFIELD...NEW
LONDON...FISH TALES MARINA...FINGER AND ELDORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
3558 8021 3562 8024 3568 8007 3565 8006
3551 8007 3551 8001 3539 7997 3534 8040
TIME...MOT...LOC 2310Z 251DEG 13KT 3546 8039
77Special weather statement, Sep 2, 7:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 714 PM EDT TUE SEP 2 2014 NCZ023-039-040-030015- RANDOLPH-CHATHAM-ALAMANCE- 714 PM EDT TUE SEP 2 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES UNTIL 815 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RANDLEMAN...MOVING EAST AT 15 MPH. HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...SILER CITY...LIBERTY...RAMSEUR... FRANKLINVILLE...STALEY...HASTY AND RANDLEMAN REGIONAL RESERVOIR MARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3572 7992 3589 7990 3590 7946 3567 7947 TIME...MOT...LOC 2313Z 267DEG 12KT 3582 7983 77
Special weather statement, Sep 2, 7:18 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE SEP 2 2014
NCZ028-030000-
EDGECOMBE-
718 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
EDGECOMBE COUNTY UNTIL 800 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE AND CONETOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3582 7735 3583 7739 3583 7740 3581 7742
3581 7745 3580 7745 3580 7747 3576 7752
3572 7759 3588 7763 3597 7739 3590 7734
TIME...MOT...LOC 2317Z 258DEG 19KT 3581 7753
77Special weather statement, Sep 2, 8:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT TUE SEP 2 2014
NCZ039-030045-
RANDOLPH-
800 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL RANDOLPH
COUNTY UNTIL 845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ASHEBORO...MOVING EAST AT
20 MPH.
HEAVY RAIN... HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...RAMSEUR...
FRANKLINVILLE...ULAH AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3573 8005 3585 7966 3570 7962 3560 7959
3553 8004 3561 8005
TIME...MOT...LOC 2359Z 254DEG 16KT 3564 7998
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:00 PM EDT | Special Weather Statement | RAH | Randolph | 45 min |
| Sep 2, 8:07 PM EDT | Areal Flood Advisory | RAH | Randolph | 113 min |
| Sep 2, 8:26 PM EDT | Special Weather Statement | RAH | Davidson | 34 min |
| Sep 3, 4:12 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Sep 3, 4:15 PM EDT | Special Weather Statement | RAH | Hoke | 45 min |
| Sep 3, 4:45 PM EDT | Special Weather Statement | RAH | Richmond | 45 min |
| Sep 3, 5:14 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 2 hr |
| Sep 3, 5:46 PM EDT | Areal Flood Advisory | RAH | Hoke | 119 min |
| Sep 3, 7:02 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 118 min |
| Sep 3, 7:10 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 2 hr |
| Sep 3, 7:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.